Alert archive / Wisconsin / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Jan 31, 2008, 9:06 PM CST for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 12 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 9:06 PM CST (03:06 UTC)
- Expired
- Feb 1, 2008, 8:53 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 9:08 PM CST | SNOW 2.2 | Caledonia, WI | DRIFTING SNOW. |
| Jan 31, 9:30 PM CST | SNOW 4 | Franksville, WI | |
| Jan 31, 10:00 PM CST | SNOW 5 | Franksville, WI | SNOW AND BLOWING SNOW. SNOW-COVERED ROADS. |
| Jan 31, 10:40 PM CST | SNOW 5.8 | 2 Ne Sturtevant, WI | 1 INCH PER HOUR SNOW ACCUMULATIONS FOR THE PAST 2 HOURS. SNOW COVERED ROADS. |
| Feb 1, 12:01 AM CST | SNOW 4.9 | Milwaukee Intl Arpt(Kmk, WI | MILWAUKEE MITCHELL INTERNATIONAL. SNOW 4.6 UP TO MIDNIGHT AND 0.3 FROM MIDNIGHT TO 1 AM. |
| Feb 1, 5:57 AM CST | SNOW 7 | Caledonia, WI | |
| Feb 1, 6:05 AM CST | HEAVY SNOW 7 | 2 Ne Sturtevant, WI | |
| Feb 1, 6:10 AM CST | SNOW 6.6 | Milwaukee Intl Arpt(Kmk, WI | STORM TOTAL. |
| Feb 1, 6:30 AM CST | SNOW 5 | 2 Ne Glendale, WI | |
| Feb 1, 6:47 AM CST | HEAVY SNOW 7.5 | Franksville, WI | |
| Feb 1, 7:05 AM CST | SNOW 7 | 2 Ne Sturtevant, WI | |
| Feb 1, 7:15 AM CST | HEAVY SNOW 8.2 | West Allis, WI | |
| Feb 1, 7:40 AM CST | SNOW 6 | 6 Nnw Milwaukee, WI | |
| Feb 1, 7:45 AM CST | SNOW 8.3 | 1 Wsw Kenosha Arpt(Kenw, WI | |
| Feb 1, 8:35 AM CST | SNOW 7 | 4 N Milwaukee, WI | |
| Feb 1, 8:45 AM CST | SNOW 5.5 | Hales Corners, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 010306 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CST THU JAN 31 2008 ...WINTER STORM TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN... .A LOW PRESSURE SYSTEM WILL TRACK FROM THE LOWER MISSISSIPPI VALLEY THROUGH THE OHIO RIVER VALLEY TONIGHT AND FRIDAY. SNOW WILL BECOME WIDESPREAD ACROSS SOUTHERN PORTIONS OF WISCONSIN TONIGHT. SEVERAL INCHES OF ACCUMULATION WILL FALL BEFORE THE SNOW DIMINISHES FRIDAY AFTERNOON. WIZ066-071-072-011115- /O.UPG.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/ /O.NEW.KMKX.WS.W.0002.080201T0306Z-080201T1800Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 906 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. WIDESPREAD SNOW WILL CONTINUE TONIGHT WITH THE HEAVIEST SNOWFALL FALLING THROUGH 4 AM. THE SNOW WILL CONTINUE FRIDAY MORNING. FAVORABLE WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH OR TWO OF SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL TAPER TO FLURRIES IN THE AFTERNOON. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED BY LATE FRIDAY MORNING. ADDITIONALLY...EAST TO NORTHEAST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MAKING DRIVING HAZARDOUS WITH VISIBILITIES REDUCED TO A 1/4 MILE OR LESS. A WINTER STORM WARNING IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...AND/OR FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 25 MPH OR MORE TO CAUSE MAJOR IMPACTS TO COMMERCE AND SOCIETY. TRAVEL WILL BE DANGEROUS AND IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ052-059-064-069-011115- /O.EXB.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/ SHEBOYGAN-WASHINGTON-JEFFERSON-ROCK- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...JEFFERSON... LAKE MILLS...JANESVILLE...BELOIT 906 PM CST THU JAN 31 2008 ...SNOW ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST FRIDAY. WIDESPREAD SNOW WILL CONTINUE TONIGHT WITH THE HEAVIEST SNOWFALL FALLING THROUGH 4 AM. THE SNOW WILL CONTINUE FRIDAY MORNING. FAVORABLE WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH OR TWO OF SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL TAPER TO FLURRIES IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY LATE FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ060-065-070-011115- /O.EXT.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/ OZAUKEE-WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...PORT WASHINGTON...WAUKESHA... BROOKFIELD...ELKHORN...LAKE GENEVA 906 PM CST THU JAN 31 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM CST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST FRIDAY. SNOW WILL BECOME WIDESPREAD TONIGHT WITH THE HEAVIEST SNOWFALL FALLING THROUGH 3 AM. THE SNOW WILL CONTINUE FRIDAY MORNING. FAVORABLE WINDS OFF LAKE MICHIGAN WILL ALLOW AN ADDITIONAL INCH OR TWO OF SNOW TO FALL ALONG THE LAKESHORE AREAS. THE SNOW WILL TAPER TO FLURRIES IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY LATE FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KMKX 010946 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CST FRI FEB 1 2008 ...WINTER STORM CONTINUING TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN THIS MORNING... .A LOW PRESSURE SYSTEM WILL TRACK FROM INDIANA INTO THE EASTERN GREAT LAKES TODAY. SNOW WILL CONTINUE ACROSS SOUTHEAST WISCONSIN THIS MORNING ON THE NORTHWEST FRINGE OF THIS STORM SYSTEM. WIZ066-071-072-011800- /O.CON.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 346 AM CST FRI FEB 1 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. WIDESPREAD SNOW WILL CONTINUE THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...CREATING STORM TOTALS OF 6 TO 10 INCHES. THERE WILL BE SOME BLOWING AND DRIFTING OF THE SNOW WITH NORTHEAST WINDS GUSTING TO BETWEEN 25 AND 30 MPH. VISIBILITIES MAY BE REDUCED TO A 1/4 MILE AT TIMES. IF YOU TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ052-059-060-064-069-011500- /O.EXT.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-ROCK- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT 346 AM CST FRI FEB 1 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. SNOW WILL CONTINUE EARLY THIS MORNING WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO. TOTAL ACCUMULATIONS WILL BE IN THE 2 TO 5 INCH RANGE. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ WIZ065-070-011800- /O.CON.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/ WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN... LAKE GENEVA 346 AM CST FRI FEB 1 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE THIS MORNING WITH ADDITIONAL ACCUMULATIONS UP TO 2 INCHES. THIS WILL PUT TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH RANGE. BE PREPARED FOR SNOW COVERED ROADS AND USE CAUTION WHILE DRIVING. $$ COLLAR/HENTZ
000 WWUS43 KMKX 011137 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 537 AM CST FRI FEB 1 2008 ...WINTER STORM CONTINUING TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN THIS MORNING... .A LOW PRESSURE SYSTEM WILL TRACK FROM INDIANA INTO THE EASTERN GREAT LAKES TODAY. SNOW WILL CONTINUE ACROSS SOUTHEAST WISCONSIN THIS MORNING ON THE NORTHWEST FRINGE OF THIS STORM SYSTEM. WIZ052-059-060-064-069-011245- /O.CAN.KMKX.SN.Y.0004.000000T0000Z-080201T1500Z/ SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-ROCK- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...JANESVILLE...BELOIT 537 AM CST FRI FEB 1 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. THE STEADIEST SNOW HAS SHIFTED FAR ENOUGH TO THE EAST AND SOUTH TO ALLOW THE ADVISORY TO BE CANCELLED. A LITTLE LIGHT SNOW MAY STILL OCCUR BUT AT THIS TIME THE BULK OF THE ACCUMULATING SNOW IS EXPECTED TO REMAIN OUT OF THE AREA EXTENDING FROM JANESVILLE TO SHEBOYGAN. $$ WIZ066-071-072-011800- /O.CON.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 537 AM CST FRI FEB 1 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. WIDESPREAD SNOW WILL CONTINUE THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...CREATING STORM TOTALS OF 6 TO 10 INCHES. THERE WILL BE SOME BLOWING AND DRIFTING OF THE SNOW WITH NORTHEAST WINDS GUSTING TO BETWEEN 25 AND 30 MPH. VISIBILITIES MAY BE REDUCED TO A 1/4 MILE AT TIMES. IF YOU TRAVEL...KEEP A WINTER WEATHER SUPPLY KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ065-070-011800- /O.CON.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/ WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN... LAKE GENEVA 537 AM CST FRI FEB 1 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE THIS MORNING WITH ADDITIONAL ACCUMULATIONS UP TO 2 INCHES. THIS WILL PUT TOTAL ACCUMULATIONS IN THE 3 TO 6 INCH RANGE. BE PREPARED FOR SNOW COVERED ROADS AND USE CAUTION WHILE DRIVING. $$ COLLAR
000 WWUS43 KMKX 011453 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 AM CST FRI FEB 1 2008 ...WINTER STORM WINDING DOWN... .THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. WIZ066-071-072-011600- /O.CAN.KMKX.WS.W.0002.000000T0000Z-080201T1800Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 853 AM CST FRI FEB 1 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WINTER STORM WARNING. THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ WIZ065-070-011600- /O.CAN.KMKX.SN.Y.0004.000000T0000Z-080201T1800Z/ WAUKESHA-WALWORTH- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...ELKHORN... LAKE GENEVA 853 AM CST FRI FEB 1 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SNOW ADVISORY. THE BACK EDGE OF A SHIELD OF LIGHT SNOW IS NOW PUSHING OUT OVER LAKE MICHIGAN. SOME LAKE EFFECT LIGHT SNOW OR FLURRIES MAY LINGER INTO THE AFTERNOON...BUT ONLY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ BORGHOFF
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:05 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 31, 3:05 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CST THU JAN 31 2008
.DISCUSSION...FORECAST FOCUS ON APPROACHING SNOW STORM FOR
TONIGHT AND SERIES OF WEATHER SYSTEMS INTO NEXT WEEK.
.SHORT TERM...EVALUATION OF NGM/NAM/SREF/GFS/WRF/ECMWF HI-RES
PROGS ALONG WITH CURRENT SATELLITE AND RADAR TRENDS INDICATE THAT
LITTLE CHANGE NEEDED REGARDING SNOW ADVISORY FOR TONIGHT FOR
SOUTHEAST PORTIONS OF CWA. PROGS TAKE SURFACE SYSTEM NORTHEAST
ALONG OHIO RIVER. RULES OF THUMB PUT CWA ON NORTHERN FRINGES OF
STORM. BEST SHOT OF SNOW WILL FALL BETWEEN 03Z AND 09Z TONIGHT
MAINLY FROM FAVORABLE ISENTROPIC LIFT WITH 2 TO 2/5 G/KG OF
MOISTURE AVAILABLE. BEST PRECIPITABLE WATER VALUES APPROACH 0.45
INCHES AROUND 06Z OVER SOUTHEAST CORNER OF CWA. HAVE SHADED
SLIGHTLY HIGHER SNOWFALL AMOUNTS ALONG LAKESHORE COUNTIES INTO
FRIDAY MORNING AS LOW LEVEL WINDS TURN TO FAVORABLE FETCH FROM
NORTHEAST WITH TIME AND LINGER THROUGH FRIDAY MORNING. DUE TO
CURRENT LAKE EFFECT SNOW BANDS OCCURRING...LOCAL SNOW EFFECT SNOW
CHART WILL INDICATES LIGHT ACCUMULATIONS SHOULD BE ADDED TO STORM
TOTAL. DELTA TS NOT A FACTOR BUT AN INFUSION OF MOISTURE FROM
LAKE CANNOT BE IGNORED FOR THE SEVERAL HOURS OF FAVORABLE WINDS.
LEANED TOWARD AVERAGE SNOW RATIOS OF 15:1 FOR ENTIRE EVENT
ALTHOUGH COBB INDICATES VARIANCE OF RATIOS DURING EVENT.
.LONG TERM...NEXT IN A SERIES OF LOW PRESSURE TROUGHS CROSS STATE
SATURDAY. BEST ENERGY WITH THIS SYSTEM REMAINS NORTH OF CWA BUT
STILL WORTHY OF A CHANCE MENTION OF LIGHT SNOW.
.LONG LONG TERM...ATTENTION THEN TURNS TO POTENTIALLY POTENT
SYSTEM HEADING TOWARD CWA SUNDAY NIGHT INTO MONDAY. GFS INDICATED
WIDE OPEN GULF OF MEXICO AND WARM SURGE OF MOIST AIR RAPIDLY
ADVECTING NORTHWARD. LEANED TOWARD BLENDING PROG SOLUTION WHICH
BRINGS A MIXTURE OF RAIN/SNOW WITH INITIAL PRECIPITATION WHICH
QUICKLY TURNS TO RAIN MONDAY. PASSAGE OF FRONT ON MONDAY NIGHT
LEADS TO ANOTHER QUICK SHOT OF COLD AIR VERY CLOSE TO PREVIOUS
SYSTEM EARLIER IN THE WEEK.
&&
.AVIATION...SNOW WILL OVERSPREAD SE WI AND PORTIONS OF SOUTH CENTRAL
WI LATE THIS AFTERNOON AND EARLY THIS EVENING AS LOW PRESSURE MOVES
FROM THE SRN PLAINS NEWD THROUGH THE OHIO RIVER VALLEY LATE TNT AND
FRI. THE SNOW WILL CONTINUE MUCH OF TNT AND DIMINISH FROM WEST TO
EAST ACROSS SRN WI ON FRI. IFR CIGS AND VSBYS ARE EXPECTED INTO FRI
AM WITH AREAS OF LIFR VSBYS. MVFR CIGS WILL REMAIN OVER MUCH OF
SRN WI THROUGH FRI AFT BUT WITH VFR VSBYS.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT FRI AM
UNTIL 6 PM FRI FOR THE NEARSHORE WATERS NORTH OF NORTH POINT
LIGHTHOUSE TO SHEBOYGAN. A BRISK WIND ADVISORY IS IN EFFECT FROM
MIDNIGHT FRI AM UNTIL 3 PM FRI FOR THE NEARSHORE WATERS SOUTH OF
NORTH POINT LIGHTHOUSE TO WINTHROP HARBOR IL. INTENSIFYING LOW
PRESSURE WILL MOVE FROM THE SRN PLAINS THROUGH THE OHIO RIVER VALLEY
LATE TNT AND SAT. ELY WINDS WILL INCREASE TNT AND TURN NELY LATE TNT
AND NLY BY LATE FRI AM. THE BRISK WINDS WILL ALSO GENERATE HIGH
WAVES IN ICE FREE AREAS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
WIZ060-065-066-070>072.
LM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST FRIDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...17
AVIATION/MARINE...20Hazardous weather outlook, Jan 31, 4:40 AM CST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CST THU JAN 31 2008 WIZ046-047-051-052-056>060-062>072-011045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 440 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN FROM THIS EVENING THROUGH FRIDAY MORNING. SOUTHEAST WISCONSIN WILL BE ON THE NORTHERN FRINGE OF A STRONG LOW THAT WILL TRACK ACROSS THE NORTHERN OHIO RIVER VALLEY REGION TONIGHT. IN ADDITION NORTHEAST WINDS WILL ADD SOME LAKE EFFECT SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW WILL END OVER THE SOUTHEAST LAKE SHORE COUNTIES BY EARLY AFTERNOON. ADDITIONAL ACCUMULATIONS ARE EXPECTED DURING THE MORNING. SOME LIGHT SNOW IS EXPECTED SATURDAY...THEN ANOTHER SYSTEM SHOULD BRING SNOW OR MIXED PRECIPITATION LATE SUNDAY NIGHT AND MONDAY. MAINLY LIGHT SNOW WITH MUCH COLDER TEMPERATURES IS EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOW REPORTS WILL BE APPRECIATED TONIGHT AND FRIDAY. LMZ643>646-011045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 440 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT AND FRIDAY MORNING DUE TO BRISK NORTHEAST WINDS AND BUILDING WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED MONDAY AND TUESDAY...AND FREEZING SPRAY ADVISORIES MAY BE NEEDED BY TUESDAY NIGHT. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 31, 7:40 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW BELOIT 42.52N 89.02W
01/31/2008 M1.0 INCH ROCK WI TRAINED SPOTTER
0532 PM SNOW WALWORTH 42.53N 88.60W
01/31/2008 M1.0 INCH WALWORTH WI TRAINED SPOTTER
0533 PM SNOW SALEM 42.55N 88.11W
01/31/2008 M1.5 INCH KENOSHA WI TRAINED SPOTTER
0617 PM SNOW FRANKSVILLE 42.76N 87.91W
01/31/2008 M1.3 INCH RACINE WI TRAINED SPOTTER
SNOW COVERED ROADS.
0640 PM SNOW 2 NE STURTEVANT 42.72N 87.87W
01/31/2008 M1.5 INCH RACINE WI TRAINED SPOTTER
STORM TOTAL AS OF 640 PM CST. SLUSHY AND SNOW-COVERED
ROADS.
0725 PM SNOW STOUGHTON 42.92N 89.22W
01/31/2008 M1.0 INCH DANE WI TRAINED SPOTTER
0726 PM SNOW BELLEVILLE 42.86N 89.54W
01/31/2008 M0.2 INCH DANE WI TRAINED SPOTTER
0726 PM SNOW SALEM 42.55N 88.11W
01/31/2008 M1.5 INCH KENOSHA WI TRAINED SPOTTER
0727 PM SNOW RACINE 42.73N 87.78W
01/31/2008 M1.0 INCH RACINE WI TRAINED SPOTTER
0728 PM SNOW WALWORTH 42.53N 88.60W
01/31/2008 M2.0 INCH WALWORTH WI TRAINED SPOTTER
0729 PM SNOW CLINTON 42.56N 88.87W
01/31/2008 M1.0 INCH ROCK WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 31, 8:02 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM SNOW FRANKSVILLE 42.76N 87.91W
01/31/2008 M2.5 INCH RACINE WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 31, 8:13 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW WILLIAMS BAY 42.58N 88.54W
01/31/2008 M2.0 INCH WALWORTH WI TRAINED SPOTTER
MODERATE SNOW FALLING.
&&
GDLocal storm report, Jan 31, 8:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM SNOW 3 SE SULLIVAN 42.98N 88.55W
01/31/2008 M1.2 INCH JEFFERSON WI OFFICIAL NWS OBS
0807 PM SNOW 5 S MILWAUKEE 42.96N 87.92W
01/31/2008 M1.4 INCH MILWAUKEE WI ASOS
0808 PM SNOW MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/31/2008 M0.3 INCH DANE WI ASOS
0809 PM SNOW 1 SW PALMYRA 42.87N 88.60W
01/31/2008 M1.5 INCH JEFFERSON WI NWS EMPLOYEE
0810 PM SNOW 9 WNW BELOIT 42.57N 89.18W
01/31/2008 M2.0 INCH ROCK WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 31, 8:51 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM SNOW 2 NE STURTEVANT 42.72N 87.87W
01/31/2008 M3.7 INCH RACINE WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 31, 8:59 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM SNOW 3 SE PALMYRA 42.85N 88.55W
01/31/2008 M2.1 INCH JEFFERSON WI NWS EMPLOYEE
LIGHT SNOW FALLING.
&&
GDNearby
Winter Storm Warnings in Wisconsin, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.